Heart Disease Community
Lasix Therapy & Complications
About This Community:

This patient support community is for discussions relating to angina, angioplasty, arrhythmia, bypass surgery, cardiomyopathy, coronary artery disease, defibrillator, heart attack, heart disease, mitral valve, pacemaker, PAD, stenosis, and stress tests.

Font Size:
A
A
A
Background:
Blank
Blank
Blank
Blank Blank

Lasix Therapy & Complications

To make a long story as short as possible, a few weeks ago I was showing extreme symptoms of CHF; ankle swelling, shortness of breath, wheezing, abdomen swelling, & diagnosed with severe pulmonary hypertension, 88mm!  I had been on 40 mg of lasix once a day since my 3rd Open-Heart surgery last year in March/2006 for an aortic valve re-replacement.  (I had my first two Open-Heart surgeries in 1975 & had both the mitral & aortic valve implants with mechanical valves).  Last year when they replaced the aortic valve, the mitral valve appeared to be working fine so they decided NOT to replace it.  Now, however, I've been told that it is showing signs of failure & I will have to eventually have it replaced.  For the time being however, doctors increased the lasix to 80 mg daily & the CFH symptoms that I've been experiencing have subsided but I was warned that I COULD NOT be on Lasix for long because it will eventually start "drying up" my heart which will lead to more complications.  Has anyone else been told this and/or does anyone out there know, how long you can safely be on Lasix??  I would appreciate any feedback on this.  Thank you!
njean  
Related Discussions
3 Comments Post a Comment
Blank
Avatar_f_tn
I've been on 40mg Lasix for 4 yrs with no side effects except it raised my cholesterol which doctors do not want to admit to, but I looked it up and a rise in cholesterol is one of the side effects.

Who told you that your heart would dry out if to long on Lasix?  Was it a Cardiologist who said that or a nurse or neither.
Blank
Avatar_f_tn
I am curious who said that too.........I have been taking 80mg for years......some days 100mg.  I do know they like to keep the valve patients a little "wet", but moderation and balance are the key.  Good luck.
Blank
224799_tn?1339359440
Actually one of the cardiologists in Houston told me that & then the one I have here, concurred.  So then I asked my cardiologist  what symptoms was I suppose to look for when my body had had enough lasix?  He said that my blood pressure readings would start getting out of control.  But, I'm still not convinced on this because I've heard of a lot of people being on lasix therapy for years without side affects of this kind!  I guess that if I'm feeling fine I just won't worry about it & that's that!   Appreciate the feedback!  Take care,
njp
Blank
Post a Comment
To
MedHelp Health Answers
Recent Activity
Avatar_f_tn
Blank
remar commented on lboogie7729's status
2 hrs ago
Avatar_f_tn
Blank
remar commented on Beanie0's status
2 hrs ago
86819_tn?1378951092
Blank
Healthscreen results
6 hrs ago by Bromley
Blank
BloodPressure Tracker
Monitor Your Blood Pressure
Start Tracking Now
Heart Disease Community Resources
RSS Expert Activity
242532_tn?1269553979
Blank
How to Silence Your Inner Critic an...
13 hrs ago by Roger Gould, M.D.Blank
242532_tn?1269553979
Blank
Emotional Eaters: How to Silence Yo...
Mar 26 by Roger Gould, M.D.Blank
1344197_tn?1392822771
Blank
Vaginal vs. Laparoscopic Hysterecto...
Feb 19 by J. Kyle Mathews, MD, DVMBlank
Top Heart Disease Answerers
976897_tn?1379171202
Blank
ed34
watford, United Kingdom
63984_tn?1385441539
Blank
Flycaster305
97303, OR
159619_tn?1318997813
Blank
erijon
Salt Lake City, UT
Avatar_f_tn
Blank
skydnsr
612551_tn?1247839157
Blank
Jerry_NJ
NJ
212161_tn?1391090750
Blank
heartfluttersflyawayplz
hoschton, GA